MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA8088
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure by using the vaccess balloon catheter.It was reported that during the procedure, the balloon catheter allegedly unable to deflate and stuck in sheath.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one vaccess pta dilatation catheter was returned for evaluation.Upon visual inspection, the device was returned with a loaded unknown brand sheath.Bunching was noted distal to the hub of the sheath, and the distal end of the sheath was noted to be buckled.The distal half of the balloon was noted to be protruding from the distal end of the sheath.Bunching was noted to the distal end of the balloon.The sample was noted to have blood residue throughout and within the sheath tubing.During functional testing, the sheath was flushed with an in house syringe and bloody water was expelled from the distal tip.The sheath was retracted proximally with some resistance.The sheath was flushed once again removed from the balloon and more bloody water and blood clots were expelled from the distal end of the sheath.Using an in house presto inflation device, the balloon was inflated, no anomalies were noted to the inflated balloon.The balloon was deflated until flat, and the sheath was flushed again using an in house syringe.An attempt was made to retract the balloon proximally to the sheath, the balloon was unable to be retracted.The balloon was cut to examine the glue bullet.The glue bullet was noted to be unseated from the distal end of the catheter shaft.No further functional testing was performed.Therefore, the investigation is confirmed for the reported deflation problem and sheath removal difficulties as glue bullet was noted to be unseated from the distal end of the catheter shaft, which could have caused difficulty in retracting the device through sheath.A definitive root cause for the reported deflation problem and sheath removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (lit; dqy), g3, h6 (component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23904724
Report Number2020394-2025-02264
Device Sequence Number7621664
Product Code LIT
UDI-Device Identifier00801741059971
UDI-Public(01)00801741059971(11)250806(17)280725(10)93UK0168
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA8088
Device Lot Number93UK0168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown